Alert archive / Massachusetts / Red Flag Warnings in 2023
Red Flag Warning 4, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this red flag warning at May 16, 2023, 2:29 AM EDT for 10 counties in Massachusetts; 5 counties in Rhode Island; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut. It took effect at May 16, 2023, 8:00 AM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 16, 2023, 2:29 AM EDT (06:29 UTC)
- In effect from
- May 16, 2023, 8:00 AM EDT
- Expired
- May 16, 2023, 7:45 PM EDT
- In force
- 12 hr
- Issued by
- NWS Boston/Norton, MA
Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Bristol County, MA, Essex County, MA, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Worcester County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 43 km from the middle of the area, began a volume at 06:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 6.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1951 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
719 WWUS81 KBOX 160629 RFWBOX URGENT - FIRE WEATHER MESSAGE National Weather Service Boston/Norton MA 229 AM EDT Tue May 16 2023 MAZ002>021-026-161930- /O.NEW.KBOX.FW.W.0004.230516T1200Z-230517T0000Z/ /O.EXT.KBOX.FW.A.0003.230517T1200Z-230518T0000Z/ Western Franklin MA-Eastern Franklin MA-Northern Worcester MA- Central Middlesex MA-Western Essex MA-Eastern Essex MA- Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA- Eastern Hampden MA-Southern Worcester MA-Western Norfolk MA- Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA- Northern Bristol MA-Western Plymouth MA-Eastern Plymouth MA- Southern Bristol MA-Southern Plymouth MA-Northern Middlesex MA- 229 AM EDT Tue May 16 2023 ...RED FLAG WARNING IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING FOR MASSACHUSETTS, EXCLUDING CAPE COD, NANTUCKET, AND MARTHA'S VINEYARD... ...FIRE WEATHER WATCH NOW IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR MASSACHUSETTS, EXCLUDING CAPE COD, NANTUCKET, AND MARTHA'S VINEYARD... * AFFECTED AREA...In Massachusetts, Western Franklin, Eastern Franklin, Northern Worcester, Central Middlesex, Western Essex, Eastern Essex, Western Hampshire, Western Hampden, Eastern Hampshire, Eastern Hampden, Southern Worcester, Western Norfolk, Southeast Middlesex, Suffolk, Eastern Norfolk, Northern Bristol, Western Plymouth, Eastern Plymouth, Southern Bristol, Southern Plymouth and Northern Middlesex. * TIMING...Tuesday and Wednesday, with the most critical conditions between late morning to sundown each day. * WINDS...Northwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 17 percent. * TEMPERATURES...In the lower 60s. * LIGHTNING...None. * IMPACTS...Very dry conditions and gusty winds will result in potentially critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, .or will shortly. Any fires that start may spread rapidly and become difficult to extinguish. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ CTZ002>004-161930- /O.NEW.KBOX.FW.W.0004.230516T1200Z-230517T0000Z/ /O.EXT.KBOX.FW.A.0003.230517T1200Z-230518T0000Z/ Hartford CT-Tolland CT-Windham CT- 229 AM EDT Tue May 16 2023 ...RED FLAG WARNING IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING FOR CONNECTICUT... ...FIRE WEATHER WATCH NOW IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR CONNECTICUT... * AFFECTED AREA...In Connecticut, Hartford, Tolland and Windham. * TIMING...Tuesday and Wednesday, with the most critical conditions between late morning to sundown each day. * WINDS...Northwest 5 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 17 percent. * TEMPERATURES...In the mid 60s. * LIGHTNING...None. * IMPACTS...Very dry conditions and gusty winds will result in potentially critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, .or will shortly. Any fires that start may spread rapidly and become difficult to extinguish. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ RIZ001>007-161930- /O.NEW.KBOX.FW.W.0004.230516T1200Z-230517T0000Z/ /O.EXT.KBOX.FW.A.0003.230517T1200Z-230518T0000Z/ Northwest Providence RI-Southeast Providence RI-Western Kent RI- Eastern Kent RI-Bristol RI-Washington RI-Newport RI- 229 AM EDT Tue May 16 2023 ...RED FLAG WARNING IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING FOR RHODE ISLAND, EXCLUDING BLOCK ISLAND... ...FIRE WEATHER WATCH NOW IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR RHODE ISLAND, EXCLUDING BLOCK ISLAND... * AFFECTED AREA...In Rhode Island, Northwest Providence, Southeast Providence, Western Kent, Eastern Kent, Bristol, Washington and Newport. * TIMING...Tuesday and Wednesday, with the most critical conditions between late morning to sundown each day. * WINDS...Northwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 19 percent. * TEMPERATURES...In the mid 60s. * LIGHTNING...None. * IMPACTS...Very dry conditions and gusty winds will result in potentially critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, .or will shortly. Any fires that start may spread rapidly and become difficult to extinguish. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ For more information from the National Weather Service visit http://weather.gov/box For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
2 follow-up statements
909 WWUS81 KBOX 161926 RFWBOX URGENT - FIRE WEATHER MESSAGE National Weather Service Boston/Norton MA 326 PM EDT Tue May 16 2023 MAZ002>021-026-170030- /O.CON.KBOX.FW.W.0004.000000T0000Z-230517T0000Z/ /O.CON.KBOX.FW.A.0003.230517T1200Z-230518T0000Z/ Western Franklin MA-Eastern Franklin MA-Northern Worcester MA- Central Middlesex MA-Western Essex MA-Eastern Essex MA- Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA- Eastern Hampden MA-Southern Worcester MA-Western Norfolk MA- Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA- Northern Bristol MA-Western Plymouth MA-Eastern Plymouth MA- Southern Bristol MA-Southern Plymouth MA-Northern Middlesex MA- 326 PM EDT Tue May 16 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR MASSACHUSETTS, EXCLUDING CAPE COD, NANTUCKET, AND MARTHA'S VINEYARD... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR MASSACHUSETTS, EXCLUDING CAPE COD, NANTUCKET, AND MARTHA'S VINEYARD... * AFFECTED AREA...In Massachusetts, all areas except Cape Cod, Nantucket and Martha's Vineyard. * TIMING...Through early this evening and again Wednesday, with the most critical conditions between late morning to sundown each day. * WINDS...Southwest this evening and Northwest on Wednesday 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 17 percent. * TEMPERATURES...In the lower 60s. * LIGHTNING...None. * IMPACTS...Very dry conditions and gusty winds will result in potentially critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, .or will shortly. Any fires that start may spread rapidly and become difficult to extinguish. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ CTZ002>004-170030- /O.CON.KBOX.FW.W.0004.000000T0000Z-230517T0000Z/ /O.CON.KBOX.FW.A.0003.230517T1200Z-230518T0000Z/ Hartford CT-Tolland CT-Windham CT- 326 PM EDT Tue May 16 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR CONNECTICUT... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR CONNECTICUT... * AFFECTED AREA...In Connecticut, Hartford, Tolland and Windham counties. * TIMING...Through this evening and again Wednesday, with the most critical conditions between late morning to sundown each day. * WINDS...Southwest this evening and Northwest on Wednesday 10 to 20 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 17 percent. * TEMPERATURES...In the mid 60s. * LIGHTNING...None. * IMPACTS...Very dry conditions and gusty winds will result in potentially critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, .or will shortly. Any fires that start may spread rapidly and become difficult to extinguish. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ RIZ001>007-170030- /O.CON.KBOX.FW.W.0004.000000T0000Z-230517T0000Z/ /O.CON.KBOX.FW.A.0003.230517T1200Z-230518T0000Z/ Northwest Providence RI-Southeast Providence RI-Western Kent RI- Eastern Kent RI-Bristol RI-Washington RI-Newport RI- 326 PM EDT Tue May 16 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR RHODE ISLAND, EXCLUDING BLOCK ISLAND... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR RHODE ISLAND, EXCLUDING BLOCK ISLAND... * AFFECTED AREA...All of Rhode Island. * TIMING...Through this evening and again Wednesday, with the most critical conditions between late morning to sundown each day. * WINDS...Southwest this evening and Northwest on Wednesday 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 19 percent. * TEMPERATURES...In the mid 60s. * LIGHTNING...None. * IMPACTS...Very dry conditions and gusty winds will result in potentially critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, .or will shortly. Any fires that start may spread rapidly and become difficult to extinguish. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ For more information from the National Weather Service visit http://weather.gov/box For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
571 WWUS81 KBOX 162345 RFWBOX URGENT - FIRE WEATHER MESSAGE National Weather Service Boston/Norton MA 745 PM EDT Tue May 16 2023 CTZ002>004-MAZ002>021-026-RIZ001>007-171245- /O.CAN.KBOX.FW.W.0004.000000T0000Z-230517T0000Z/ /O.UPG.KBOX.FW.A.0003.230517T1200Z-230518T0000Z/ /O.NEW.KBOX.FW.W.0005.230517T1200Z-230518T0000Z/ Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Northern Middlesex MA- Northwest Providence RI-Southeast Providence RI-Western Kent RI- Eastern Kent RI-Bristol RI-Washington RI-Newport RI- 745 PM EDT Tue May 16 2023 ...RED FLAG WARNING IN EFFECT FROM 8 AM TO 8 PM EDT WEDNESDAY FOR ALL OF SOUTHERN NEW ENGLAND EXCLUDING CAPE COD, NANTUCKET, AND MARTHA'S VINEYARD The National Weather Service in Boston/Norton has issued a Red Flag Warning for all of southern New England excluding Cape Cod, Nantucket, and Martha's Vineyard, which is in effect from 8 AM to 8 PM EDT Wednesday. * AFFECTED AREA...all of southern New England excluding Cape Cod, Nantucket, and Martha's Vineyard. * TIMING...8 AM to 8 PM EDT Wednesday. * WINDS...Northwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 15-25 percent. * TEMPERATURES...Afternoon highs in the upper 50s to the middle 60s. * LIGHTNING...None. * IMPACTS...Very dry conditions and gusty winds will result in potentially critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, .or will shortly. Any fires that start may spread rapidly and become difficult to extinguish. && $$ For more information from the National Weather Service visit http://weather.gov/box For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this red flag warning went out at May 16, 1:03 AM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, May 16, 1:03 AM EDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
103 AM EDT Tue May 16 2023
.SYNOPSIS...
Dry weather and warming trend continue into tomorrow Tuesday. A
strong cold front moves through Tuesday night, followed by
cooler and very dry conditions Wednesday and Thursday with
frost/freeze conditions likely Wednesday night. Perhaps a period
of showers finally arrives by next weekend, but how that comes
to evolve remains uncertain.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
1 AM Update...
Even though winds have dropped off across much of the interior,
with valley locations such as CEF and IJD completely decoupled,
a "just thick enough" blanket of high level cloud cover has
prevented much of the region from radiating. With that said,
breaks in the cloud cover have allowed portions of the CT River
Valley to radiate slightly with CEF currently reporting a
temperature of 49.
10 PM Update...
Winds have subsided significantly across the interior with
several locations reporting current speeds of less than 5 mph.
While current temperatures remain in line with the previous
forecast, there is potential for temps to dip slightly lower,
into the upper 40s, across the CT river valley, by sunrise
should we see winds go calm. Winds will have to be monitored
over the next few hours to see if we can capitalize on any
radiational cooling across western Massachusetts.
730 pm update...
Winds continue to gust 15 to 25 mph across SNE this evening
which will help to keep the boundary layer mixed and warmer
overnight. No significant changes with this update.
Tonight
Tight pressure gradient and steady WSW winds will support
mechanical mixing overnight that will limit what would otherwise
be an efficient radiational cooling night. Skies will be mostly
clear across the interior with mid-high cloud cover over the
east coast, but with the elevated wind speeds overnight low
temps will be in the near to slightly above normal range for
much of southern New England. Most area will experience lows in
the low to mid 50s with mid to upper 40s possible at the coolest
locations across northwestern MA. Generally a quiet night
across southern New England.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/...
Tomorrow
Hazy/smoky skies possible early tomorrow as some short-range model
guidance supports substantial vertically integrated smoke early
tomorrow morning. This smoke will be coming from wild fires far
away from southern New England in Alberta Canada. Otherwise
expect another day with mostly clear skies and steady WSW winds.
925 hPa temps from 17 to 19 C and downsloping from WSW flow
should support highs in the 80sF for much of southern New
England and perhaps mid 80sF across southeastern MA and RI.
Coastal areas will stay cooler in the 70s thanks to the
proximity to the cooler Atlantic waters. Deep mixing will allow
stronger winds aloft to mix down to the surface. 20 to 30 mph
gusts will be possible. Given we'll also be beneath a very dry
air mass, RH values could be as low as the upper teens in some
locations. Current Fire Weather Watch will likely be upgraded to
a Red Flag Warning for portions of southern New England with
the morning forecast package tomorrow. We'll be collaborating
further with neighboring offices and state fire weather partners
before those headlines are raised.
Tomorrow Night
Late tomorrow night a fairly strong cold frontal boundary will
push through southern New England. There will not be a lot of
moisture available to support rainfall, but some guidance is
supporting a slight chance for some showers across northeastern
MA. This would be shortly before to shortly after midnight.
Cooler air filters in behind the front with northwest winds and
slightly below normal temperatures for mid-May with lows in the
low to mid 40s across the north/western areas and upper 40s to
low 50s across the south/eastern areas.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Highlights...
* Dry through at least Friday, then a chance of rain returns for the
weekend, but still low confidence on how soon that arrives.
* Breezy winds on Wednesday combined with dry air will bring further
fire weather concerns during the day.
* Cooler temperatures for mid week, moderating by the weekend back
into the 70s.
Details...
Wednesday through Friday...
Two main impactful weather factors to consider during this period:
elevated fire weather concerns on Wednesday and, somewhat
paradoxically, frost/freeze concerns that night. At the synoptic
scale we'll see a broad mid level trough reloading over the
northeast early on Wednesday and shifting east through the day. This
places us in the post frontal airmass of a Tuesday night cold front
which brings temperatures and, importantly, dewpoints, down. This
will be an extremely dry airmass for this time of year with
dewpoints down into the low 20s or even the upper teens. At the same
time mid level cold advection on NW flow behind the front will
promote efficient mixing down of a 20 to 30 kt low level jet. So,
while winds will be less than Tuesday, the air will be much drier.
Thus, a Fire Weather Watch remains in effect for Wednesday. Highs
will be in the 60s with plenty of sun.
Wednesday night the surface trough shifts into the west Atlantic and
is replaced by high pressure. Now, we'll have clear skies, but the
biggest question regarding just how cold we get is how quickly that
pressure gradient relaxes and if winds will decouple early enough to
achieve lows near or below freezing. At the moment, with MOS
guidance favored to account for radiational cooling, the locations
most likely to see below freezing temperatures would be the interior
NW Mass high terrain as well as typical cold spots in the coastal
plain of eastern MA. Despite the cold start temperatures will
rebound quickly into the mid to upper 60s on Thursday as the high
shifts east and winds back to the W/SW. Dewpoints don't recover much
on Thursday, and though winds will be light to start, enough of a
breeze may develop by the afternoon/evening that fire weather
headlines could need to be extended in time.
By Friday temperatures modify further, with highs rising into the
upper 60s and low 70s on warm southerly flow. Expect dry weather
with plenty of sun.
The weekend into early next week...
Confidence drops going into the weekend as guidance is still
struggling to model just how the mid level ridging breaks down with
the arrival of a deep trough from the Midwest. Guidance continues to
depict a trough crossing SNE around Saturday night or Sunday, with
moisture pulled north over the region ahead of it, potentially in
the form of showers as early as Saturday. The ECMWF, which has
previously been the slower (Sunday) solution for rain arrival has
now come closer to the GFS with a late Saturday rain arrival, so
certainly possible we'll see wet weather by Saturday. The EPS
ensemble guidance indicates a 50-70% chance of >0.01" of rain for
western MA by Saturday evening while the GEFS is closer to 80%. By
the end of the weekend the system moves through and should be clear
of the region by Monday.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
00Z TAF Update
Rest of Tonight and Today..High Confidence
VFR. WSW winds 5 to 15 knots with 20 to 25 knots gusts after
sunrise. Isolated gusts to 30 kt possible.
Tuesday Night...Moderate Confidence
VFR after sunset with possible IFR conditions along the south
coast, Cape, and Islands as marine fog develops with SW winds.
Winds will shift to the N/NE with a cold frontal passage after
about 03Z which will cause any IFR conditions due to fog to
dissipate. Brief periods of MVFR possible at eastern MA
terminals, including Boston Logan, as periods of VCSH develop
between 06-10Z as the cold front taps into moisture aloft
briefly advecting on NE flow. Showers expected to be limited,
with little to no impact, with a layer of dry air at the
surface. Conditions improve to VFR by 12Z as wind becomes more
WNW.
Wednesday... High Confidence.
VFR, breezy WNW flow gusting 15-25kt.
KBOS Terminal... High confidence in the TAF before 00Z
Wednesday, moderate confidence thereafter. VFR with SW flow
today. Cold frontal passage after 06Z Wednesday will allow winds
to briefly switch to the NE. Some brief shower activity and cig
degradation to MVFR possible between 06 and 10Z. Winds become
more WNW around 12Z, as conditions improve again to VFR. Breezy
conditions of around 20kt redevelop Wednesday.
KBDL Terminal...High confidence in TAF. VFR. Winds primarily
from the SW today, gusting up to 25kt. Winds become more NW/N
after 00Z Wednesday due to cold frontal passage. Breezy
conditions expected once again Wednesday, though slightly less
so around 20kt.
Outlook /Wednesday Night through Saturday/...
Wednesday Night through Friday Night: VFR. Breezy.
Saturday: VFR. Breezy. Slight chance SHRA.
&&
.MARINE...
Forecaster Confidence Levels:
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.
Overall High Confidence.
Expecting WSW wind gusts to diminish briefly tonight which will
result in a brief lull in SCY conditions. Conditions
deteriorate again on Tuesday with increasing WSW wind gusts.
There could be some gusts up to gale force late Tuesday over the
extreme outer south coastal waters, but confidence not high
enough to hoist gale headlines. A dry cold front pushes through
the region tomorrow night and supports a wind shift to the
north/northwest. SCY conditions persist for at least the south
coastal waters through Wednesday morning.
Outlook /Wednesday Night through Saturday/...
Wednesday Night: Winds less than 25 kt. Areas of seas
approaching 5 ft.
Thursday through Friday: Winds less than 25 kt.
Friday Night: Winds less than 25 kt. Slight chance of rain
showers.
Saturday: Winds less than 25 kt. Seas locally approaching 5 ft.
Slight chance of rain showers.
&&
.FIRE WEATHER...
Latest forecast guidance continues to support dry/windy conditions
across southern New England tomorrow. Recent dryness/lack of
rainfall, gusty WSW winds, and Min RH values as low as 18 to 20
percent will support Red Flag Warning criteria across much of the
forecast region. An upgrade of the current Fire Weather Watch to a
Red Flag Warning is likely for portions of southern New England with
the next forecast package early tomorrow morning. We will be
collaborating with neighboring offices and state fire weather
contacts to determine which areas need to be upgraded/downgraded.
This process will continue into tomorrow as we make a determination
on an upgrade/downgrade for the Fire Weather Watch that is in effect
for Wednesday afternoon as well.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Fire Weather Watch from 11 AM EDT this morning through
Wednesday evening for CTZ002>004.
MA...Fire Weather Watch from 11 AM EDT this morning through
Wednesday evening for MAZ002>021-026.
RI...Fire Weather Watch from 11 AM EDT this morning through
Wednesday evening for RIZ001>007.
MARINE...Small Craft Advisory from 1 PM this afternoon to 8 PM EDT this
evening for ANZ231-237.
Small Craft Advisory until 8 PM EDT this evening for
ANZ232>235.
Small Craft Advisory from 3 PM this afternoon to 8 PM EDT this
evening for ANZ250.
Small Craft Advisory until 8 AM EDT Wednesday for ANZ254>256.
&&
SYNOPSIS...BW/RM
NEAR TERM...BW/RM/KS
SHORT TERM...RM
LONG TERM...BW
AVIATION...BW/RM/KS
MARINE...BW/RM
FIRE WEATHER...Hazardous weather outlook, May 15, 4:10 PM EDT, 10 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 410 PM EDT Mon May 15 2023 CTZ002>004-MAZ002>021-026-RIZ001>007-162015- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI- 410 PM EDT Mon May 15 2023 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY EVENING... This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, western Massachusetts, northern Rhode Island and southern Rhode Island. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Fire Weather Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ022>024-162015- Barnstable MA-Dukes MA-Nantucket MA- 410 PM EDT Mon May 15 2023 This Hazardous Weather Outlook is for southeastern Massachusetts. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-RIZ008-162015- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island-Block Island RI- 410 PM EDT Mon May 15 2023 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 3:26 PM EDT | Freeze Watch | BOX | Bristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 3 more | 25 hr |
| May 16, 7:45 PM EDT | Red Flag Warning | BOX | Bristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 4 more | 24 hr |
Nearby
Red Flag Warnings in Massachusetts, 2023Red Flag Warnings in Rhode Island, 2023Red Flag Warnings in Connecticut, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.